Cozaar Sexual Side Effects
A small percentage of patients may experience sexual problems while taking Cozaar. Sexual side effects of the medication may include erectile dysfunction or a decreased sex drive. If you experience any Cozaar sexual side effects, notify your healthcare provider immediately -- he or she may recommend an erectile dysfunction medication or prescribe another medicine to treat your high blood pressure or diabetic nephropathy.
Cozaar® (losartan potassium) is an angiotensin II receptor blocker (ARB for short) that is used to treat high blood pressure and diabetic nephropathy. As with all medicines, Cozaar has some possible side effects. Some of these side effects can affect a person's sexual well-being. In the case of Cozaar, sexual side effects that have been reported include:
- Decreased sex drive (libido).
- Impotence. Impotence is usually defined as a total inability to achieve erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
In clinical studies documenting Cozaar side effects, a decreased sex drive or impotence were reported in less than 1 percent of people taking the drug. Given how uncommonly these conditions were reported and how common they are within the general population, however, it is difficult to tell whether these side effects are actually caused by the medication, other factors, or a combination of both.
It is impossible for your healthcare provider to know whether you will develop any sexual side effects while taking Cozaar. Also, if a person does develop sexual side effects, such as erectile dysfunction or a decreased sex drive, it is difficult to know whether these problems are caused by another condition or Cozaar itself.
However, if you develop any sexual side effects while taking Cozaar, make sure to talk with your healthcare provider. He or she may be able to diagnose the cause of your symptoms. There are also treatments that he or she can recommend, such as an erectile dysfunction medication. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your problem, he or she may recommend trying another diabetic nephropathy or high blood pressure medicine.